MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-M-IS
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Eye Injury (1845); Foreign Body In Patient (2687)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent could not be located and suspected to remain in the patient's eye; therefore, the surgery date was indicated in the implant date field.The device was not available; therefore, product testing on the actual device could not be performed.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.A review of the device labeling was completed.Iris damage and malpositioned stent are identified in the labeling as known inherent risks of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Mfr # reference: (b)(4).
 
Event or Problem Description
It was reported that following a right eye cataract procedure, the patient moved during implantation attempt of a trabecular micro bypass stent system.Due to patient movement, the insertion sleeve engaged the iris which resulted in a small iris tear.The surgeon¿s vision was obscured due to intraoperative heme and could not locate the stent.Reportedly, it is possible that the stent was removed during irrigation/aspiration (ia).The stent procedure was aborted.Additional information has been requested.
 
Additional Manufacturer Narrative
Mfr# reference: (b)(4).
 
Event or Problem Description
Reportedly, the stent procedure was aborted due to poor visualization (intraoperative bleed) as a result of iris trauma secondary to patient movement during surgery.The surgeon characterized the iris damage as a two o¿clock (2.00) trivial/inconsequential damage requiring no intervention.The patient prognosis was reported as ¿good with adverse event resolved¿.

Brand Name
ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente 92672
MDR Report Key8647448
Report Number2032546-2019-00075
Device Sequence Number1748312
Product Code OGO
UDI-Device Identifier00853704002203
UDI-Public0100853704002203
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberG2-M-IS
Device Lot Number120669
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Date Report Sent to FDA01/01/2005